Minimal generating system, essential divisors and \(G\)-desingularisation of toric varieties. (Système générateur minimal, diviseurs essentiels et \(G\)- désingularisations de variétés toriques.) (French) Zbl 0823.14006

Let \(V\) be the toric variety associated to a rational polyhedral cone \(\sigma\) over a field \(k\), and \(G\) the minimal generating system of the semi-group defined by \(\sigma\). We give a geometric interpretation of \(G\) in any dimension, via a natural bijection with the set of essential divisors of equivariant desingularizations of \(V\). A \(G\)- desingularization of \(V\) corresponds to a regular subdivision of \(\sigma\) whose edges contain the elements of \(G\). We prove the existence of \(G\)- desingularizations in dimension 3 by a construction from a minimal terminal model, its uniqueness for canonical varieties \(V\) of index \(>1\), and the uniqueness in general up to flops. We give an example of non existence in dimension 4.


14E15 Global theory and resolution of singularities (algebro-geometric aspects)
14J30 \(3\)-folds
14M25 Toric varieties, Newton polyhedra, Okounkov bodies
14L30 Group actions on varieties or schemes (quotients)
Full Text: DOI


[1] C. BOUVIER ETG. GONZALEZ-SPRINBERG, G-desingularisation des varietes toriques, C. R. Acad. Sci. Paris Ser. I Math. 315 (1992), 817-820. · Zbl 0767.14023
[2] M. BRION, Varietes spheriques et theorie de Mori, Duke Math. J. 72 (1993), 369^04 · Zbl 0821.14029
[3] V. I. DANILOV, The geometry of toric varieties, Russian Math. Surveys 33 (1978), 97-154 · Zbl 0425.14013
[4] V. I. DANILOV, The birational geometry of toric 3-folds, Math. USSR-Izv 21 (1983), 269-280 · Zbl 0536.14008
[5] M. DEMAZURE, Sous-groupes algebriques de rang maximum du groupe de Cremona, Ann. Sci. Ecol Norm. Sup. 4, (3) (1970), 507-588. · Zbl 0223.14009
[6] G. GONZALEZ-SPRINBERG, Eventails en dimension 2 et transformee de Nash, Publications de FE. N. S. Paris, 1977. · Zbl 0349.14005
[7] G. GONZALEZ-SPRINBERG ET M. LEJEUNE-JALABERT, Modeles canoniques plonges I, Kodai Math. J. 1 (1991), 194^209. · Zbl 0772.14008
[8] G. GONZALEZ-SPRINBERG ETM. LEJEUNE-JALABERT, Sur espace des courbes tracees sur unesingularite, Prepublication de lnstitut Fourier n^\circ 210, Grenoble, 1992 (a paratre dans la publication du Congres de La Rabida 1992).
[9] M. N. ISHIDA ET N. IWASHITA, Canonical cyclic quotient singularities of dimension three, Adv. Studie in Pure Math. 8 (1986), Complex analytic singularities, 135-151. · Zbl 0627.14002
[10] Y. KAWAMATA, Crepant blowing-up of 3-dimensional canonical singularities and its application t degenerations of surfaces, Ann. of Math. 127 (1988), 93-163. JSTOR: · Zbl 0651.14005
[11] Y. KAWAMATA, K. MATSUDA AND K. MATSUKI, Introduction to the minimalmodel problem, Advance Studies in Pure Mathematics 10 (1987), algebraic geometry Sendai (1985), 283-360. · Zbl 0672.14006
[12] G. KEMPF, F. KNUDSEN, D. MUMFORD AND B. SAINT-DONAT, Toroidal embeddings I, Lecture Note in Mathematics, 339, 1973. · Zbl 0271.14017
[13] J. KOLLAR, Flops, Nagoya Math. J. 113 (1989), 15-36 · Zbl 0645.14004
[14] S. MORI, Flip theorem and the existence of minimal models for threefolds, J. Amer. Math. Soc. (1988), 117-253. · Zbl 0649.14023
[15] D. R. MORRISON AND G. STEVENS, Terminal quotient singularities in dimensions 3 and 4, Proc. Amer Math. Soc. 90 (1984), 15-20. · Zbl 0536.14003
[16] T. ODA, Torus embeddings and applications, Tata Inst. Fund. Res., Bombay Springer-Verlag, 1978 · Zbl 0417.14043
[17] T. ODA, Convex bodies and algebraic geometry, Ergebnisse der Math., 15, Springer-Verlag, 1988 · Zbl 0628.52002
[18] M. OKA, On the resolution of hypersurfaces singularities, Adv. Studies in Pure Math. 8 (1986), 405-^36 Zentralblatt MATH: · Zbl 0699.14017
[19] M. REID, Canonical 3-folds, Journees de Geometric Algebrique d’Angers (1979), Noordhoff (1980), 273-310. · Zbl 0451.14014
[20] M. REID, Minimal models of canonical 3-folds, Algebraic Varieties and Analytic Varieties, Adv. Studie in Pure Math. 1 (1983), 131-180. · Zbl 0558.14028
[21] M. REID, Decomposition of toric morphisms, Arithmetic and Geometry, Papers dedicated to I. R. Shafarevich on the occasion of his 60th birthday, Progress in Math. 36, Birkhauser(1983), 395-418. · Zbl 0571.14020
[22] M. REID, Young person’s guide to canonical singularities, Proc. Sympos. Pure Math. (Algebrai Geometry Bowdoin College 1985), Amer. Math. Soc. · Zbl 0634.14003
[23] G. K. WHITE, Lattice tetrahedra, Canad. J. Math. 16 (1964), 389-396 · Zbl 0124.02901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.